Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous dense embeddings of strong Moore algebras


Author: Michael J. Meyer
Journal: Proc. Amer. Math. Soc. 116 (1992), 727-735
MSC: Primary 46H15; Secondary 46H20
DOI: https://doi.org/10.1090/S0002-9939-1992-1102859-7
MathSciNet review: 1102859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the class of strong Moore Banach algebras (all topologically transitive representations of a certain type are finite dimensional) and investigate stability properties with respect to completions of such algebras in continuous submultiplicative norms. Among other things it is shown that every irreducible representation of a regular (definition below) strong Moore Banach algebra $ \mathcal{A}$ extends to all Banach algebras in which $ \mathcal{A}$ is continuously and densely embedded.


References [Enhancements On Off] (What's this?)

  • [1] G. E. Silov, On the extension of maximal ideals, Dokl. Akad. Nauk SSSR 29 (1940), 83-84. MR 0004073 (2:314f)
  • [2] C. E. Rickart, On spectral permanence for certain Banach algebras, Proc. Amer. Math. Soc. 4 (1953), 191-196. MR 0052700 (14:660e)
  • [3] C. E. Rickart, General theory of Banach algebras, Krieger, New York, 1960. MR 0115101 (22:5903)
  • [4] B. A. Barnes, Ideal and representation theory of the $ {L^1}$-algebra of a group with polynomial growth, Colloq. Math. 45 (1981), 301-315. MR 665795 (84h:43008)
  • [5] R. D. Mosak, A note on Banach representations of Moore groups, Resultate Math. 5 (1982), 177-183. MR 685876 (85d:22012)
  • [6] M. J. Meyer, The spectral extension property and extension of multiplicative linear functionals, Proc. Amer. Math. Soc. 112 (1991), 885-861. MR 1052578 (91j:46059)
  • [7] I. Kaplanski, Normed algebras, Duke Math. J. 16 (1949), 399-418. MR 0031193 (11:115d)
  • [8] H. G. Dales, Automatic continuity: a survey, Bull. London Math. Soc. 10 (1978), 129-183. MR 500923 (80c:46053)
  • [9] B. Aupétit, Propriétés spectrales des algebres de Banach, Lecture Notes in Math., vol. 735, Springer-Verlag, Berlin, 1979. MR 549769 (81i:46055)
  • [10] T. W. Palmer, Spectral algebras, subalgebras and pseudonorms, Rocky Mountain J. Math. (to appear). MR 1159960 (93d:46079)
  • [11] B. J. Tomiuk and B. Yood, Incomplete normed algebra norms on Banach algebras, Studia Math. 95 (1989), 119-132. MR 1038499 (91e:46063)
  • [12] F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, Berlin, 1973. MR 0423029 (54:11013)
  • [13] C. C. Moore, Groups with finite dimensional irreducible representations, Trans. Amer. Math. Soc. 166 (1972), 401-410. MR 0302817 (46:1960)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H15, 46H20

Retrieve articles in all journals with MSC: 46H15, 46H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1102859-7
Keywords: Extension of finite dimensional representations
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society